Alert archive / North Dakota / Wind Advisories in 2025

Wind Advisory 22, NWS Bismarck, ND

October 25, 202510 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Oct 25, 2025, 2:02 PM CDT for 10 counties in North Dakota. It took effect at Oct 26, 2025, 9:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2025, 2:02 PM CDT (19:02 UTC)
In effect from
Oct 26, 2025, 9:00 AM CDT
Expired
Oct 26, 2025, 5:00 PM CDT
In force
8 hr
Issued by
NWS Bismarck, ND

Counties Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 104 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2025-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2025-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2250 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

212 
WWUS73 KBIS 251902
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
202 PM CDT Sat Oct 25 2025

NDZ023-025-035>037-046>048-050-051-260315-
/O.NEW.KBIS.WI.Y.0022.251026T1400Z-251026T2200Z/
Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Tappen, Kulm, Fessenden, Gackle, Linton,
Napoleon, Ashley, Lamoure, Steele, Ellendale, Carrington, Wishek,
Oakes, Harvey, Jamestown, Strasburg, Edgeley, and Bismarck
202 PM CDT Sat Oct 25 2025

...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM CDT SUNDAY...

* WHAT...South winds around 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of south central and southeast North Dakota.

* WHEN...From 9 AM to 5 PM CDT Sunday.

* IMPACTS...Things left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Hamilton
4 follow-up statements
415 
WWUS73 KBIS 260314
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1014 PM CDT Sat Oct 25 2025

NDZ023-025-035>037-046>048-050-051-261200-
/O.CON.KBIS.WI.Y.0022.251026T1400Z-251026T2200Z/
Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Harvey, Bismarck, Linton, Strasburg,
Wishek, Gackle, Ashley, Fessenden, Carrington, Ellendale,
Jamestown, Tappen, Kulm, Edgeley, Oakes, Lamoure, Steele, and
Napoleon
1014 PM CDT Sat Oct 25 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM CDT SUNDAY...

* WHAT...South winds around 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of south central and southeast North Dakota.

* WHEN...From 9 AM to 5 PM CDT Sunday.

* IMPACTS...Things left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Anglin
761 
WWUS73 KBIS 260838
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
338 AM CDT Sun Oct 26 2025

NDZ023-025-035>037-046>048-050-051-261645-
/O.CON.KBIS.WI.Y.0022.251026T1400Z-251026T2200Z/
Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Linton, Ashley, Fessenden, Ellendale,
Carrington, Wishek, Tappen, Strasburg, Lamoure, Oakes, Harvey,
Gackle, Bismarck, Steele, Kulm, Napoleon, Jamestown, and Edgeley
338 AM CDT Sun Oct 26 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM 
CDT THIS AFTERNOON...

* WHAT...South winds around 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of south central and southeast North Dakota.

* WHEN...From 9 AM this morning to 5 PM CDT this afternoon.

* IMPACTS...Objects left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Heinert
976 
WWUS73 KBIS 261558
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1058 AM CDT Sun Oct 26 2025

NDZ023-025-035>037-046>048-050-051-262200-
/O.CON.KBIS.WI.Y.0022.000000T0000Z-251026T2200Z/
Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Carrington, Kulm, Edgeley, Ashley,
Steele, Bismarck, Lamoure, Strasburg, Ellendale, Jamestown,
Wishek, Napoleon, Oakes, Harvey, Tappen, Linton, Gackle, and
Fessenden
1058 AM CDT Sun Oct 26 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

* WHAT...South winds around 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of south central and southeast North Dakota.

* WHEN...Until 5 PM CDT this afternoon.

* IMPACTS...Objects left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Adam
759 
WWUS73 KBIS 262152
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
452 PM CDT Sun Oct 26 2025

NDZ023-025-035>037-046>048-050-051-262300-
/O.EXP.KBIS.WI.Y.0022.000000T0000Z-251026T2200Z/
Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Fessenden, Kulm, Bismarck, Ellendale,
Wishek, Harvey, Gackle, Steele, Jamestown, Tappen, Napoleon,
Edgeley, Oakes, Linton, Lamoure, Strasburg, Ashley, and
Carrington
452 PM CDT Sun Oct 26 2025

...WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON...

Although gusty winds may linger into the early evening, the strong 
wind threat has ended. Thus the Wind Advisory will expire at 5 PM 
CDT.

$$

Anglin

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 25, 12:06 PM CDT, 1 hour 56 minutes earlier. Its key messages:

  • Above normal temperatures for late October today in western and most of west of central ND, but with low clouds and cooler temperatures James River Valley in to eastern North Dakota.
  • Precipitation chances return Sunday night and continue into Monday night/Tuesday. Greatest chances central into eastern North Dakota Monday (50 to 80 percent).
  • Near normal temperatures expected for the upcoming work week.
Area forecast discussion, Oct 25, 12:06 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1206 PM CDT Sat Oct 25 2025

.KEY MESSAGES...

- Above normal temperatures for late October today in western
  and most of west of central ND, but with low clouds and
  cooler temperatures James River Valley in to eastern North
  Dakota.

- Precipitation chances return Sunday night and continue into
  Monday night/Tuesday. Greatest chances central into eastern
  North Dakota Monday (50 to 80 percent).

- Near normal temperatures expected for the upcoming work week.

&&

.UPDATE...
Issued at 1136 AM CDT Sat Oct 25 2025

Low stratus remains over the far south central and into the James
River Valley. Forecast RAP/HRRR low level RH indicates the
stratus will linger through the day, limiting afternoon highs.
Farther west, high level clouds are slowly on the increase but
shouldn't hinder high temperatures as much. Forecast adjustments
were made to lower temperatures and bump up sky cover over
eastern portions of the forecast area.

UPDATE
Issued at 932 AM CDT Sat Oct 25 2025

Stratus/fog continue to advance northward through central and
eastern ND. SPS continues for patchy dense fog. Adjusted sky
cover to better depict the low stratus. Western edge of the
stratus may dissipate but think the stratus will probably remain
through the day around the JRV and points east. Updated text
products will be transmitted shortly.

UPDATE
Issued at 623 AM CDT Sat Oct 25 2025

Fog and low stratus development remains on track across the
southern James Valley, with patchy fog elsewhere central and
north. Surface observations and web cams indicate decent
visibility at the moment in the fog, so for now will hold off on
any fog headlines.

&&

.DISCUSSION...
Issued at 410 AM CDT Sat Oct 25 2025

Currently, high amplitude upper level ridge across the Northern
Plains this morning, with a long wave trough developing across
the western CONUS. Southerly flow across the Dakotas with
surface high pressure over the Great Lakes region and a
developing sfc trough in the lee of the Northern Rockies.
Scattered upper level clouds rotating around the ridge axis
aloft, with a mild boundary layer contributed to morning
temperatures mainly above freezing early this morning. High res
models continue to portray fog development across the James
River Valley this morning, with this underway now as evident via
satellite imagery. Area of low stratus also advecting northward
across the South Dakota James Valley towards my southeast
counties. Will be monitoring this area for potential fog
headlines. Right now aerial coverage is limited and some
uncertainty what the stratus will do to any fog.

Gradient forcing increases across the Dakotas today as the lee
side sfc low continues to develop in response to the above
mentioned upper trough developing east today. The increase in
return flow/mixing and the position of the upper ridge axis
will all contribute to sustained WAA and another day of very
mild temperatures today (mid/upper 60s-lower 70s
forecast...with normal high temps in the lower 50s).

The initial evolution of the overall weather pattern remains
unchanged from previous model runs late this weekend. The upper
trough continues to develop eastward Sunday, with a strong 150
knot jet streak poking into the Pacific Northwest. Initial
closed upper low develops within the trough, lifting
north/northeast into central Alberta/Saskatchewan Sunday/Sun
night along with an associated sfc low. Another strong embedded
impulse and strong dynamics on the nose of the upper jet will
amplify the mid/upper level trough Sun night into Monday, with
an associated sfc trough/frontal boundary developing from across
eastern Colorado north/northeast across central South and North
Dakota. This feature coupled with multiple embedded waves
lifting north/northeast from the base of the trough across the
Dakotas will be the focus for accumulating rainfall. Models/NBM
have shifted back west with the sfc trough/frontal boundary
placement, and thus have shifted west for POPs and QPF. Decent
accumulations are also advertised by NBM (quarter to 3 quarters
of an inch central and east), and agree given the overlap of
Div Q forcing and low level forcing/frontogenesis. Rain chances
gradually taper over the west overnight Monday, with chances
gradually tapering elsewhere from west to east early Tuesday.

Afterwards, a fairly progressive pattern is favored amongst
ensembles for the remainder of the work week, with models
showing the potential for a mid level shortwave/frontal
passage mid to late next week. Temperatures are also favored to
be closer to normal for next week.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1136 AM CDT Sat Oct 25 2025

Widespread stratus remains over portions of eastern North Dakota
to begin the 18Z TAF period. This will impact the KJMS TAF with
low stratus expected through much of the afternoon, and
potentially through the entire TAF period. Otherwise only high
clouds expected over the remaining of the TAF sites today.
However, the stratus is forecast to expand westward this evening
and overnight, bringing the potential for low stratus and fog
to KBIS and KMOT. Western TAF currently forecast to remain VFR.
A strong south to southeast surface flow is expected through
the TAF period over central ND, with LLWS tonight. Western ND,
including KDIK and KXWA will see lighter southeast winds than
central ND and will shift to the west Sunday morning.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...TWH
DISCUSSION...NH
AVIATION...TWH
Hazardous weather outlook, Oct 25, 12:06 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1206 PM CDT Sat Oct 25 2025

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-261715-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
1206 PM CDT Sat Oct 25 2025 /1106 AM MDT Sat Oct 25 2025/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...This Afternoon and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Oct 25, 8:03 AM CDT, 5 hours 59 minutes before
Special Weather Statement
National Weather Service Bismarck ND
803 AM CDT Sat Oct 25 2025

NDZ025-037-045>048-050-051-251515-
Foster-Stutsman-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Carrington, Jamestown, Fort Yates,
Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure,
Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale
803 AM CDT Sat Oct 25 2025 /703 AM MDT Sat Oct 25 2025/

...PATCHY DENSE FOG THIS MORNING SOUTH CENTRAL AND INTO THE JAMES
RIVER VALLEY...

Patchy dense fog will reduce the visibility to one quarter mile
or less over portions of south central North Dakota, and the James
River Valley. Motorists should be prepared for rapidly changing
visibilities. Use low beam headlights and be extra cautious at
intersections and railroad crossings.

The fog is expected to dissipate around noon.
Special weather statement, Oct 25, 9:52 AM CDT, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Bismarck ND
952 AM CDT Sat Oct 25 2025

NDZ025-037-045>048-050-051-251700-
Foster-Stutsman-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Carrington, Jamestown, Fort Yates,
Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure,
Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale
952 AM CDT Sat Oct 25 2025 /852 AM MDT Sat Oct 25 2025/

...PATCHY DENSE FOG THIS MORNING SOUTH CENTRAL AND INTO THE JAMES
RIVER VALLEY...

Patchy dense fog will reduce the visibility to one quarter mile
or less over portions of south central North Dakota, and the James
River Valley. Motorists should be prepared for rapidly changing
visibilities. Use low beam headlights and be extra cautious at
intersections and railroad crossings.

The fog is expected to dissipate around noon.

Nearby

Wind Advisories in North Dakota, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.